Has my second Prostap injection not worked? Help!

I had my first injection at the beginning of April, my endo symptoms got worse for 2 weeks but then got better and I started to have hot flushes, night sweats, headaches etc (which I was fine with as I knew the injections were working).

I then had my 2nd injection at the beginning of May and when my doctor gave me the injection it really hurt and something didn't feel right; I developed a hard lump that was very sore, but it went away after about 5 days and I thought no more of it.

The hot flushes, night sweats etc have stopped over the last week or so and over the last couple of days I've started getting endo symptoms back quite badly...period pains, back pain, terrible stabbing pains in my hip, etc (no bleeding though).

I feel like the second injection hasn't worked!

Has anyone else experienced anything like this? X

3 Replies

  • Hi

    I got a hard lump exactly how you've described with every prostap injection I had (had 11 doses but mix of 1 and 3 month injections) sometimes it was worse than others, it seemed to depend on where they stabbed me in my tummy but twice it was really bad and had to have days off work due to it, once it was huge (not far off size of an apple!) but did go down within about a week! I think it's a pretty normal localised reaction to the injections as when I mentioned it to the nurse she wasn't surprised and had other patients who got the same reaction and its mentioned in some of the patient information.

    It shouldn't mean that the dose hasn't worked, I remember that the side effects were very hit and miss for about the first 3 months or so and for me the pain relief didn't kick in until around the time the 3rd dose was due - just for your info I nearly didn't have the 3rd dose as I was convinced on it as hadn't seen much benefit by that point but I stuck with it and after that point it worked AMAZINGLY and I had nearly a year of bliss (other than the side effects but they were nothing in comparison to the endo pain and i learnt to manage them)! However if you are worried I would definitely try to get your doctors opinion on it

  • PS: If it was a doctor that gave it to you instead of a nurse that may be why it particularly hurt - doctors aren't as practised at administering injections as nurses and prostap isn't the easiest thing to administer, bit like blood tests are painless when done by those that do them all day but can be a nightmare when done by someone as a one-off!

    thinking back I think the times I ended up with the biggest lumps were when one of the more junior nurses did it (who always looked a bit sheepish!) rather than the practice nurse, particularly one time where it made me yelp in pain when they did it! x

  • Thank you so much for your reply halys!

    I feel more at ease knowing that my experience is not uncommon. Phew. I've been so worried that the injection hasn't worked because it was administered wrongly.

    It was my GP that has given me both injections (first one was fine, second one developed a lump), and i'm due the third next week x

You may also like...